Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Why is Rescriptor So Unpopular?
Nov 20, 2004

Hello! I have recently switched to Rescriptor after having really bad reactions to both other Non-Nukes. The Viramune made my skin turn yellow and gave me high fevers and the Sustiva wouldn't let me get a decent night's sleep. (I'm also on Kaletra and Viread. Resistant to all Nukes except Viread.)

My HIV specialist told me that he's never had a patient on Rescriptor. I live in Los Angeles in a part of town where you'd think you'd find plenty of HIV positive people, yet my pharmacy tells me that I'm the only patient who is on that medication.

Is it just that people have found that the medication is inconvenient to take 3 times a day or is it an inferior NNRTI? I wasn't concerned until I found out that I'm the only one in town on the stuff.

Your input would be most appreciated. Thanks!

Response from Dr. Sherer

The reason for the unpopularity of delavirdine (Rescriptor) is as you suggest - it requires three times daily dosing. In the original registrational trials, it performed adequately, at a level comparable to nevirapine. Nonetheless, three times daily medications are clearly associated with poorer long term adherence, and thus it is less commonly used that the other NNRTIs.

Your challenge will be to overcome the difficulties of regular three times daily dosing...but if you can achieve this, delavirdine will be a useful component of your regimen.


Previous
Stop Meds?
Next
Why the lower CD4 count?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement